Alert archive / New Jersey / Flash Flood Warnings in 2018

Flash Flood Warning 33, NWS New York, NY

August 18, 2018Bergen County, Essex County, Passaic County, New Jersey

NWS New York, NY issued this flash flood warning at Aug 18, 2018, 12:05 AM EDT for Bergen County, Essex County, Passaic County, New Jersey. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2018, 12:05 AM EDT (04:05 UTC)
Expired
Aug 18, 2018, 1:48 AM EDT
In force
103 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bergen County, NJ, Essex County, NJ, Passaic County, NJ

The radar

The Philadelphia radar (KDIX), 105 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2018-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2018-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
802 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

816 
WGUS51 KOKX 180405
FFWOKX
NJC003-013-031-180600-
/O.NEW.KOKX.FF.W.0033.180818T0405Z-180818T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
1205 AM EDT SAT AUG 18 2018

The National Weather Service in Upton NY has issued a

* Flash Flood Warning for...
  Eastern Passaic County in northeastern New Jersey...
  Central Bergen County in northeastern New Jersey...
  Northern Essex County in northeastern New Jersey...

* Until 200 AM EDT.

* At 1204 AM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Paterson, Passaic, Wayne, Bloomfield, Hackensack, Bergenfield,
  Paramus, Ridgewood, Lyndhurst, Rutherford, Ridgefield, Caldwell,
  Englewood, Hawthorne and Oradell.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

LAT...LON 4079 7415 4080 7436 4082 7433 4086 7432
      4087 7434 4091 7433 4091 7429 4089 7428
      4090 7427 4091 7427 4093 7429 4097 7428
      4098 7430 4100 7429 4100 7393 4083 7400
      4081 7404 4080 7407 4077 7409

$$
2 follow-up statements
327 
WGUS71 KOKX 180438
FFSOKX

Flash Flood Statement
National Weather Service New York NY
1238 AM EDT SAT AUG 18 2018

NJC003-013-031-180600-
/O.CON.KOKX.FF.W.0033.000000T0000Z-180818T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Passaic NJ-Bergen NJ-Essex NJ-
1238 AM EDT SAT AUG 18 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
EASTERN PASSAIC...CENTRAL BERGEN AND NORTHERN ESSEX COUNTIES...

At 1237 AM EDT, trained weather spotters reported flash flooding in 
Bergen county. Up to two inches of rain has already fallen. Flash 
flooding is occurring.

Some locations that will experience flooding include...
Paterson, Passaic, Wayne, Bloomfield, Hackensack, Bergenfield,
Paramus, Ridgewood, Lyndhurst, Rutherford, Ridgefield, Caldwell,
Englewood, Hawthorne and Oradell.

Additional rainfall amounts of up to an inch is possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4079 7415 4080 7436 4082 7433 4086 7432
      4087 7434 4091 7433 4091 7429 4089 7428
      4090 7427 4091 7427 4093 7429 4097 7428
      4098 7430 4100 7429 4100 7393 4083 7400
      4081 7404 4080 7407 4077 7409

$$
667 
WGUS71 KOKX 180548
FFSOKX

Flash Flood Statement
National Weather Service New York NY
148 AM EDT SAT AUG 18 2018

NJC003-013-031-180557-
/O.CAN.KOKX.FF.W.0033.000000T0000Z-180818T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Passaic NJ-Bergen NJ-Essex NJ-
148 AM EDT SAT AUG 18 2018

...THE FLASH FLOOD WARNING FOR EASTERN PASSAIC...CENTRAL BERGEN AND
NORTHERN ESSEX COUNTIES IS CANCELLED...

The heavy rain has ended and rivers and streams have crested or will 
remain below their respective flooding thresholds. Please continue 
to heed any remaining road closures.

LAT...LON 4079 7415 4080 7436 4082 7433 4086 7432
      4087 7434 4091 7433 4091 7429 4089 7428
      4090 7427 4091 7427 4093 7429 4097 7428
      4098 7430 4100 7429 4100 7393 4083 7400
      4081 7404 4080 7407 4077 7409

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 10:49 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 17, 10:49 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service New York NY
1049 PM EDT Fri Aug 17 2018

.SYNOPSIS...
A cold front across the eastern Great Lakes slowly moves
southeast, toward the region, overnight. The cold front then
crosses the area Saturday into Saturday night. A series of lows
along the cold front south of Long Island will keep the frontal
boundary not too far away for the close of the weekend into
early next week. Meanwhile, high pressure from the Canadian
Maritimes will begin building down along the Northeastern
Seaboard. High pressure gets closer to the local region Monday
into Tuesday next week. A frontal system from the west moves
across Wednesday into Wednesday night with high pressure
returning thereafter.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The severe thunderstorm watch was cancelled as the line of
thunderstorms moving through eastern NJ has weakened, with the
storms encountering somewhat more stable air as the gust front
moves out ahead of the line. Some gusty winds and heavy
rainfall will be possible with some of the stronger storms with
special weather statements possible. Surface instability and
CAPE to 2000 J/kg remain across the eastern zones.

A warm and humid airmass remains, with dew points still in the
lower to mid 70s, with some locations in the upper 70s, as the
cold front was still well to the northwest.

Will keep likely and chance probabilities as the upper shortwave
and impulses will be moving into the region overnight.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
The old front will be very slow to push southward across the
area. Some additional showers and thunderstorms are possible
Saturday as the upper trough axis remains to the west, through
upstate NY and into the Ohio Valley. Instability looks limited
lowering the potential for severe thunderstorm development,
precipitable waters will remain above normal and as a result any
thunderstorms that do development have the potential for heavy
downpours.

Temperatures on Saturday will be in the mid to upper 80s with
heat indices remaining below heat advisory criteria.

There is a low risk for the development of rip currents at the
Atlantic Ocean beaches Saturday.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Cooler and a little less humid conditions expected to start out
Sunday through Monday with more rain in the forecast Sunday and
Sunday night as the region gets more NE flow. Airmass warms up
for mid to late in the week, near normal levels with winds
having more westerly and southerly components.

Upper level trough will be slow to exist for the close of the
weekend. Trough axis will be west of the region Sunday and
Sunday night with jet streak across the region. The trough axis
moves across Monday. The steering flow will not promote the
front to move farther south of Long Island and with weak low
pressure areas forming along it, essentially keeping some rain
showers in the forecast for the region, highest chances along
the coast.

More drying takes place Monday when more ridging aloft and high
pressure at the surface will settle more southwestward along
the Northeastern Seaboard. Dry conditions remain until midweek
when the next frontal system approaches from the west. Aloft, a
large amplitude trough will be approaching with a stronger
southerly jet ahead of it. This jet moves in Wednesday night
into early Thursday. Chances for showers return Tuesday
afternoon and Tuesday night with highest chances N/W of NYC. The
chances for showers continues Wednesday with thunderstorms
possible as well as instability is forecast to increase again
with the airmass getting warmer and more humid. Dry conditions
return Thursday into Friday next week with high pressure
returning.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
Generally, VFR through the TAF period, except MVFR or lower in
any showers and thunderstorms.

Showers and thunderstorms have weakened as they move across the
metro terminals. However, there continues to be isolated
lightning strikes. Additionally, there is another developing
area of showers and thunderstorms across northern New Jersey
that will likely affect the metro terminals, so VCTS was added
through 05Z. Thereafter, conditions may actually be dry for a
period until Saturday morning, though the chance still exists
for showers and thunderstorms.

Winds S to SW tonight will shift to the SW to W late Sat
morning into the afternoon as a cold front moves through.

.OUTLOOK FOR 00Z SUNDAY THROUGH TUESDAY...
.Sat Night...Scattered showers/tstms. W flow becoming NE Sat
eve.
.Sun...Potential for MVFR conditions in shra and ne winds of
8-12kt.
.Mon-Tue..VFR.
.Tue Night-Wed...Chance of shower/tstm with MVFR conds.

&&

.MARINE...
Winds and seas remain below SCA levels overnight through
Saturday night across the forecast waters. Showers and
thunderstorms will continue to move through the area waters
overnight, and some gusty winds will be possible early,
especially across the western waters.

SCA conditions are possible on the ocean waters Sunday. Some
marginal SCA wind gusts are possible for non-ocean waters with
otherwise sub SCA conditions expected for all non-ocean waters.
Then, sub-SCA conditions are expected for all the forecast
waters early into the middle of next week but there is a
possibility the SCA seas could linger into Monday for the ocean.
Ocean seas could reach SCA criteria again Wednesday night into
Thursday.

&&

.HYDROLOGY...
Thunderstorms, with heavy to torrential rainfall, through
Saturday could result in minor urban flooding. There is also an
isolated flash flood threat with the strongest thunderstorms.

No significant widespread rainfall expected during the long
term.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...Fig/JM
NEAR TERM...MET
SHORT TERM...Fig
LONG TERM...JM
AVIATION...JP
MARINE...Fig/JM/MET
HYDROLOGY...Fig/JM/MET
EQUIPMENT...
Hazardous weather outlook, Aug 17, 9:57 PM EDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
957 PM EDT Fri Aug 17 2018

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-181030-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
957 PM EDT Fri Aug 17 2018

This Hazardous Weather Outlook is for southern Connecticut,
northeastern New Jersey and southeastern New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-181030-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
957 PM EDT Fri Aug 17 2018

This Hazardous Weather Outlook is for the Atlantic coastal waters,
New York Harbor, Long Island Sound, and the Long Island bays.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Aug 17, 9:53 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service New York NY
953 PM EDT FRI AUG 17 2018

CTZ005-006-009-NYZ068>071-073-180300-
Northern Fairfield-Southern Fairfield-Northern New
Haven-Putnam-Rockland-Bronx-Southern Westchester-Northern
Westchester-
953 PM EDT FRI AUG 17 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAIRFIELD...
NORTHWESTERN NEW HAVEN...WESTCHESTER...PUTNAM...BRONX AND ROCKLAND
COUNTIES...

At 952 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fishkill to Scarsdale to Upper West
Side to Todt Hill. Movement was northeast at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

These storms will be near...
  White Plains and Port Chester around 1000 PM EDT.
  New Rochelle and Greenwich around 1010 PM EDT.
  Stamford around 1015 PM EDT.
  Rye and Darien around 1020 PM EDT.
  Norwalk and New Canaan around 1025 PM EDT.
  Westport around 1035 PM EDT.
  Bridgeport and Fairfield around 1040 PM EDT.
  Trumbull around 1050 PM EDT.
  Milford and Stratford around 1055 PM EDT.
  Derby around 1100 PM EDT.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4150 7344 4151 7339 4147 7332 4151 7332
      4151 7316 4159 7308 4115 7310 4110 7334
      4105 7338 4100 7362 4099 7363 4088 7375
      4084 7393 4100 7389 4101 7394 4144 7398
      4149 7394 4153 7353 4167 7352
TIME...MOT...LOC 0152Z 244DEG 33KT 4153 7385 4099 7376 4080 7396 4059
7416

JM
Local storm report, Aug 17, 10:02 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1002 PM EDT FRI AUG 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     MARINE TSTM WIND NYC/LAGUARDIA AIRPORT   40.78N  73.88W
08/17/2018  M39 MPH          QUEENS             NY   ASOS

            MARINE THUNDERSTORM WIND GUST OF 34 KNOTS

&&

JE
Local storm report, Aug 17, 10:10 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1010 PM EDT FRI AUG 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     MARINE TSTM WIND 1 S MAMARONECK          40.92N  73.73W
08/17/2018  M41 MPH          ANZ335             NY   MESONET

            MARINE THUNDERSTORM WIND GUST OF 36 KNOTS

&&

JE
Local storm report, Aug 17, 10:15 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1015 PM EDT FRI AUG 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     1 SE MEADOW WINDS       41.52N  74.07W
08/17/2018                   ORANGE             NY   UTILITY COMPANY

            WIRES DOWN AT ROUTE 300 AND HOLTS CORNERS ROAD

0647 PM     TSTM WND DMG     WOODLAND PARK           40.89N  74.19W
08/17/2018                   PASSAIC            NJ   CO-OP OBSERVER

            A TREE AND WIRES DOWN ON MT. PLEASANT AVENUE

0648 PM     HAIL             RIDGEWOOD               40.98N  74.11W
08/17/2018  M1.00 INCH       BERGEN             NJ   TRAINED SPOTTER

0650 PM     HAIL             GLEN ROCK               40.96N  74.13W
08/17/2018  M1.00 INCH       BERGEN             NJ   CO-OP OBSERVER

0653 PM     NON-TSTM WND DMG FRANKLIN LAKES          41.01N  74.21W
08/17/2018                   BERGEN             NJ   CO-OP OBSERVER

            A TREE AND POLE DOWN ON BIRCH ROAD AND MILLBROOK LANE

0715 PM     TSTM WND DMG     MOUNT PLEASANT          41.10N  73.79W
08/17/2018                   WESTCHESTER        NY   LAW ENFORCEMENT

            TREES AND BRANCHES AND WIRES DOWN AT COMMERCE STREET
            AND ELWOOD AVENUE

0720 PM     TSTM WND DMG     NORTH CASTLE            41.14N  73.68W
08/17/2018                   WESTCHESTER        NY   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES AND WIRES DOWN ACROSS TOWN.

0735 PM     TSTM WND DMG     1 SSW BEDFORD           41.18N  73.66W
08/17/2018                   WESTCHESTER        NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN AT GREENWICH ROAD AND BRETT LANE

0735 PM     TSTM WND DMG     1 SE BEDFORD            41.19N  73.63W
08/17/2018                   WESTCHESTER        NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN AT MIDDLE PATENT ROAD AND RUSTLING
            LANE

0951 PM     MARINE TSTM WIND NYC/LAGUARDIA AIRPORT   40.78N  73.88W
08/17/2018  M39 MPH          QUEENS             NY   ASOS

            MARINE THUNDERSTORM WIND GUST OF 34 KNOTS

0956 PM     MARINE TSTM WIND 1 S MAMARONECK          40.92N  73.73W
08/17/2018  M41 MPH          ANZ335             NY   MESONET

            MARINE THUNDERSTORM WIND GUST OF 36 KNOTS

&&

JE
Local storm report, Aug 17, 10:41 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1041 PM EDT FRI AUG 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     MARINE TSTM WIND 1 ESE ROUND BEACH       41.08N  73.38W
08/17/2018  M48 MPH          ANZ335             CT   WXFLOW

            42 KT WIND GUST MEASURED AT WXFLOW STATION AT NORWALK
            LIGHT

&&

JM
Special weather statement, Aug 17, 11:02 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New York NY
1102 PM EDT FRI AUG 17 2018

NJZ004-006-103>108-NYZ071>073-075-176>179-180345-
Hudson-Eastern Union-Eastern Essex-Western Bergen-Western
Union-Western Essex-Eastern Bergen-Eastern Passaic-Northern
Nassau-Kings (Brooklyn)-Northern Queens-Southern
Queens-Bronx-Southern Westchester-New York (Manhattan)-Southern
Nassau-
1102 PM EDT FRI AUG 17 2018

...A STRONG THUNDERSTORM WILL AFFECT HUDSON...EASTERN PASSAIC...
CENTRAL UNION...SOUTHEASTERN BERGEN...ESSEX...SOUTHERN WESTCHESTER...
QUEENS...BRONX...KINGS...NEW YORK (MANHATTAN) AND NORTHWESTERN NASSAU
COUNTIES...

At 1101 PM EDT, a strong thunderstorm was located over Bloomfield,
moving east at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Newark, Jersey City, Jamaica, Yonkers, Paterson, Elizabeth, New
Rochelle, Flushing, Passaic, Bayonne, White Plains, Wayne, Mott
Haven, Hoboken and Bloomfield.

LAT...LON 4067 7441 4066 7442 4083 7433 4090 7434
      4090 7427 4095 7428 4105 7370 4095 7367
      4091 7375 4085 7376 4086 7375 4087 7373
      4086 7366 4089 7366 4068 7360 4065 7404
      4068 7406 4067 7406 4063 7442
TIME...MOT...LOC 0301Z 254DEG 33KT 4084 7421

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:58 PM EDTSpecial Weather StatementOKXBergen, Essex, Hudson, Passaic, Union62 min
Aug 17, 9:16 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union2 hr
Aug 17, 9:21 PM EDTAreal Flood AdvisoryOKXBergen, Hudson66 min
Aug 17, 11:02 PM EDTSpecial Weather StatementOKXBergen, Essex, Hudson, Union43 min
Aug 17, 11:17 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union118 min
Aug 17, 11:24 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Passaic, Union96 min
Aug 17, 11:38 PM EDTFlash Flood WarningOKXEssex, Hudson, Union2 hr
Aug 17, 11:44 PM EDTSevere Thunderstorm WarningOKXEssex, Union31 min
Aug 18, 1:45 AM EDTAreal Flood WarningOKXUnion99 min
Aug 18, 3:41 AM EDTFlash Flood WatchOKXBergen, Essex, Hudson, Passaic, Union16 hr
Aug 18, 4:32 PM EDTSpecial Weather StatementOKXBergen, Passaic43 min
Aug 18, 4:46 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union89 min
Aug 18, 6:13 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union92 min

Nearby

Flash Flood Warnings in New Jersey, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.